LINTON, C.M. and THOMPSON, I., 2018. Elastic waves trapped above a cylindrical cavity. SIAM Journal on Applied Mathematics, 78(4), pp. 2083-2104
The existence of trapped elastic waves above a circular cylindrical cavity in a half space is demonstrated. These modes propagate parallel to the cylinder and their amplitude decays
exponentially as the observer moves away from it. Dispersion relations connecting the frequency with the wavenumber along the cylinder are obtained using an analytical technique based on multipole expansions, and solved numerically. Critical frequencies at which modes cut on and off are determined and a range of contour plots illustrating the displacement fields are presented.
This paper was accepted for publication in the journal SIAM Journal on Applied Mathematics and the definitive published version is available at https://doi.org/10.1137/17M1155296